MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 32250340S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Gamma nail broke.
 
Event or Problem Description
Gamma nail broke.
 
Additional Manufacturer Narrative
The reported event that long nail kit r2.0, ti, right gamma3 11x340mm x 125° was alleged of 'implant breakage - nail' could be confirmed.Based on investigation, the root cause was attributed to be patient related.The device inspection revealed the following: the returned nail is indeed completely broken off at the proximal drill hole of the lag screw in fatigue manner after an implantation period of approx.14 weeks.The close up views indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.Therefore we can state that the root cause of the nail breakage must have been patient related.Unfortunately no further information could be obtained.Material deformation of the inferior edge of the proximal drill hole at medial referred to typical axial load application.It could not be determined if the patient had been compliant to the weight bearing instructions.This nail breakage was most likely caused by intra-operative material damage contributed by significant axial load application.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7757231
Report Number0009610622-2018-00587
Device Sequence Number11092588
Product Code HSB
UDI-Device Identifier07613153312758
UDI-Public07613153312758
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Catalogue Number32250340S
Device Lot NumberK0CAB5B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80